MAUDE Adverse Event Report: COOK INC FLEXOR URETERAL ACCESS SHEATH AND DILATORS; FED ENDOSCOPIC ACCESS OVERTUBE/GASTROENTEROLOGY-UROLOGY

COOK INC FLEXOR URETERAL ACCESS SHEATH AND DILATORS; FED ENDOSCOPIC ACCESS OVERTUBE/GASTROENTEROLOGY-UROLOGY
Model Number G34880
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a left ureteroscopy, laser lithotripsy, and stone removal with basket procedure using a flexor ureteral access sheath and dilators, the device frayed upon removal from the patient.The device frayed in the lumen of the ureteral access sheath.The issue was first noticed near the end of the procedure after several passes with the stone basket.The device was in place for 75 minutes.The procedure was completed without any device fragment being left in the patient's body.No additional intervention was required as a result of this occurrence.Following the procedure, the patient was discharged to a nursing home but was taken to the emergency department later that day for fevers, change in mentation, and acute agitation.The patient was admitted to the icu for 34 hours before being discharged back to the nursing home.The reported device malfunction is not suspected to have caused or contributed to these symptoms or subsequent icu admission.The patient did not experience any adverse effects due the reported malfunction.
 
Additional Manufacturer Narrative
Event summary: as reported, during a left ureteroscopy, laser lithotripsy, and stone removal with basket procedure using a flexor ureteral access sheath and dilators, the device frayed upon removal from the patient.The device frayed in the lumen of the ureteral access sheath.The procedure was completed without any device fragment being left in the patient's body.Following the procedure, the patient was discharged to a nursing home but was taken to the emergency department later that day for fevers, change in mentation, and acute agitation and admitted to the icu for 34 hours before being discharged.The reported device malfunction is not suspected to have caused or contributed to these symptoms or subsequent icu admission.The patient did not experience any adverse effects due the reported malfunction.Investigation - evaluation: reviews of the complaint history, device history record, instructions for use, manufacturing instructions, and quality control procedures and a visual inspection and dimensional verification of the device were conducted during the investigation.One fus-107045 access sheath was returned for investigation in a used condition.The dilator was not returned.Visual examination noted a dried substance on the outside of the access sheath.The sheath was returned with a bowed appearance.The sheath overall length was 44.5 cm.No damage was visible on the proximal end.The distal tip did not appear to be frayed.No damage was noted to the inner wall of the sheath.A document-based investigation evaluation was performed.No related non-conformances were recorded, and there have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.There were no identified gaps in the manufacturing instructions and quality control procedures.Current controls are in place to mitigate the occurrence of this failure mode by inspecting the device prior to device distribution.Evaluation of the returned device notes no fraying on the distal or proximal ends.Visual inspection of the device inner wall shows no scratches or damage.The failure could not be replicated.Based on the available information, cook has concluded that a cause for this event could not be determined.Cook will continue monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR URETERAL ACCESS SHEATH AND DILATORS
Common Device Name
FED ENDOSCOPIC ACCESS OVERTUBE/GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10918807
Report Number1820334-2020-02186
Device Sequence Number2758316
Product Code FED
UDI-Device Identifier00827002348806
UDI-Public(01)00827002348806(17)230723(10)13324077
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K172217
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/23/2023
Device Model NumberG34880
Device Catalogue NumberFUS-107045
Device Lot Number13324077
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2020
Initial Date Received by Manufacturer 11/17/2020
Supplement Date Received by Manufacturer03/05/2021
Initial Report FDA Received Date11/30/2020
Supplement Report FDA Received Date03/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC SENSOR WIRE STRAIGHT TIP; HALO STONE BASKET; BOSTON SCIENTIFIC SENSOR WIRE STRAIGHT TIP; HALO STONE BASKET
Patient Age69 YR
Patient Weight102